Alert archive / Minnesota / River Flood Warnings in 2022
River Flood Warning 9, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 13, 2022, 1:53 PM CDT for Olmsted County, Winona County, Minnesota. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2022, 1:53 PM CDT (18:53 UTC)
- Expired
- Jun 13, 2022, 6:41 PM CDT
- In force
- 5 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Olmsted County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Whitewater River near Whitewater State Park (WSPM5).
- Action stage
- 12 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05376100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
602
WGUS43 KARX 131853
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
153 PM CDT Mon Jun 13 2022
...The National Weather Service in La Crosse WI has issued a Flood
Warning for the following rivers in Minnesota...
Middle Fork Whitewater River Near Whitewater Park affecting
Winona and Olmsted Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued late tonight at 200 AM CDT.
&&
MNC109-169-140700-
/O.NEW.KARX.FL.W.0009.220613T1853Z-220614T1537Z/
/WSPM5.1.ER.220613T1826Z.220613T2000Z.220613T2136Z.NO/
153 PM CDT Mon Jun 13 2022
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO LATE TOMORROW
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Middle Fork Whitewater River Near Whitewater Park.
* WHEN...From this afternoon to late tomorrow morning.
* ADDITIONAL DETAILS...
- At 1:30 PM CDT Monday the stage was 13.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:30 PM CDT Monday was 13.5 feet.
- Forecast...The river is expected to rise to a crest of 13.9
feet late this afternoon. It will then fall below flood stage
late this afternoon.
- Flood stage is 13.5 feet.
- Flood History...This crest compares to a previous crest of
13.9 feet on 05/20/2013.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205
$$
041 follow-up statement
383
WGUS83 KARX 132341
FLSARX
Flood Statement
National Weather Service La Crosse WI
641 PM CDT Mon Jun 13 2022
...The Flood Warning is cancelled for the following rivers in
Minnesota...
Middle Fork Whitewater River Near Whitewater Park affecting
Winona and Olmsted Counties.
MNC109-169-140045-
/O.CAN.KARX.FL.W.0009.000000T0000Z-220613T2341Z/
/WSPM5.1.ER.220613T1826Z.220613T1845Z.220613T1933Z.NO/
641 PM CDT Mon Jun 13 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Middle Fork Whitewater River Near Whitewater Park.
* ADDITIONAL DETAILS...
- At 5:30 PM CDT Monday the stage was 12.9 feet.
- Forecast...The river is expected to fall to 10.4 feet
tomorrow morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205
$$
DahlWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 13, 1:47 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 13, 1:47 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
147 PM CDT Mon Jun 13 2022
.DISCUSSION...(Tonight through Monday)
Issued at 147 PM CDT Mon Jun 13 2022
Key Messages:
- Heat for Tuesday
- Severe Thunderstorm Risk Mainly Wednesday
TONIGHT:
Remnants of two mesoscale convective systems exiting area
this afternoon. Only real impact so far has been pockets of heavy
rainfall that has led to some localized flooding issues. In most
cases it was about rainfall rate and not overall mount, but did see
some spikes upward in river basins as well.
Meanwhile staunch warm front resides closer to I-80 across central
Iowa. This has not made much northward movement today because of
convection, which actually enhanced boundary to the south. While
there could be some more redevelopment along this later, more likely
scenario appears to be growth of downstream convection well east and
southeast of the area where low level moisture transport appears to
be refocusing. Bottom line is expecting downgrade of weather threats
for tonight. Main focus then shifts towards heat on Tuesday.
TUESDAY:
Ridge builds in impressively strong on Tuesday with model
consensus of warm front quickly shifting northward. Veering winds to
more favored warm up pattern should push temperatures and dew points
upward with impressive +27C 850 temperatures and strong capping in
mid levels. Hoping breezy southwest winds will provide some relief
but many locales will be in the upper 90s to 107 range for heat
index falling squarely in the advisory realm. While record daytime
highs likely safe, we could see some record warm minimums,
especially Tuesday night.
As cap weakens Tuesday night, could see convective development ahead
of front to the west. Steep lapse rates and abundant CAPE will
likely lead to storms southwest of area initially but could get into
far western areas at some point.
WEDNESDAY/WEDNESDAY NIGHT:
Perhaps main threat time will be on Wednesday as upper trough begins
to shift east. This will drive the short wave across the upper
Midwest and push associated front east and south. MUCAPE /3000-4000
J/kg/ will remain locked up along and ahead of front with increasing
moisture transport in response to approaching wave and precipitable
water values exceeding 2 inches. Depending on how convection earlier
in the day hampers sunshine and boundaries, could see airmass lead
to healthy convective development going into Wednesday evening. This
has better dynamics including increase in mid/upper level wind flow
and related shear. Still some uncertainties but would not be
surprised with an upgrade to convective outlook risk level.
THURSDAY-MONDAY:
After Wednesday night, passage of upper trough will
put area more into a west to northwest upper flow and shunt hot and
humid airmass off to the east and south. This should bring a very
seasonal end to the week.
Break down in ridge will be temporary though with flow advertised to
greatly amplify again this weekend and early next week. Strong ridge
could dominate nation's midsection for a quiet stretch of weather
with warm up again by late weekend. Of course there area always
concerns that ridge could be more flattened allowing more of a
convective threat along perimeter so will have to watch how this
evolves.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1225 PM CDT Mon Jun 13 2022
Combination of passing convective systems and orientation to warm
front stretched across central Iowa is producing wide variety of
aviation flight rules this afternoon. While most are experiencing
VFR, seeing MVFR to IFR conditions in bulk of convective rain shield
and near MN-IA stateline. Expect conditions to generally improve as
showers and storms push east but may not be immediate.
Going into tonight and Tuesday though, ridge will build in stronger
and as warm front quicklky lifts north tomorrow morning, should see
ample VFR as winds veer and increase.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory from 11 AM to 8 PM CDT Tuesday for WIZ017-029-
032>034-041>044-053>055-061.
MN...Heat Advisory from 11 AM to 8 PM CDT Tuesday for MNZ079-086>088-
094>096.
IA...Heat Advisory from 11 AM to 8 PM CDT Tuesday for IAZ008>011-018-
019-029-030.
&&
UPDATE...Shea
DISCUSSION...Shea
AVIATION...SheaHazardous weather outlook, Jun 13, 10:36 AM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1036 AM CDT Mon Jun 13 2022 IAZ008>011-018-019-029-030-WIZ017-029-032>034-041>044-053>055-061- 141200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe- Juneau-Adams-Vernon-Crawford-Richland-Grant- 1036 AM CDT Mon Jun 13 2022 This Hazardous Weather Outlook is for portions of northeast Iowa and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will continue to impact the region. The higher risk for strong or severe storms will shift into western and southwest Wisconsin through mid afternoon, and then shift east. Besides a threat for heavy rains, gusty winds and hail are possible. Lightning is a threat with any storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hot and humid Tuesday. A heat advisory is in effect for heat index values of 95 to 105. Severe storms are possible Tuesday night into Wednesday, especially Wednesday afternoon. The main threat from these storms would be damaging winds and hail. .SPOTTER INFORMATION STATEMENT... Widespread storm spotter activation is not likely today, but may be utilized in parts of Wisconsin if a stronger storm develops. Spotters may be needed again Wednesday though. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. MNZ079-086>088-094>096-141200- Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- 1036 AM CDT Mon Jun 13 2022 This Hazardous Weather Outlook is for parts of southeast Minnesota. .DAY ONE...This Afternoon and Tonight Storms will continue into the afternoon producing locally heavy rain. Some stronger storms could produce hail and gusty winds along with frequent lightning. Storms are expected to gradually end from west to east. A flash flood watch is in effect. Storms will end by evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hot and humid Tuesday. A heat advisory is in effect for heat index values of 95 to 105. Severe storms are possible Tuesday night into Wednesday, especially Wednesday afternoon. The main threat from these storms would be damaging winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely today, but may be needed again Wednesday. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Shea
In the hours before
Local storm report, Jun 13, 12:41 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1241 PM CDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HEAVY RAIN 1 SSW LA CROSSE 43.81N 91.25W
06/13/2022 M2.24 INCH LA CROSSE WI BROADCAST MEDIA
AT WKBT STUDIOS.
1236 PM HEAVY RAIN 4 SSE LA CROSSE 43.77N 91.22W
06/13/2022 M2.05 INCH LA CROSSE WI BROADCAST MEDIA
PUBLIC REPORT VIA WKBT.
&&Local storm report, Jun 13, 1:06 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
106 PM CDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HEAVY RAIN 1 NE ROCHESTER 44.02N 92.46W
06/13/2022 M1.60 INCH OLMSTED MN PUBLIC
&&Special weather statement, Jun 13, 1:26 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service La Crosse WI
126 PM CDT Mon Jun 13 2022
MNZ088-096-WIZ041-042-131900-
Winona MN-Houston MN-La Crosse WI-Monroe WI-
126 PM CDT Mon Jun 13 2022
...Strong thunderstorms will impact portions of southeastern Winona,
northeastern Houston, La Crosse and west central Monroe Counties
through 200 PM CDT...
At 125 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of North Bend to near Houston.
Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Dakota around 140 PM CDT.
Sparta, La Crescent, Hokah and Brice Prairie around 145 PM CDT.
La Crosse, Onalaska, Holmen, French Island and La Crosse Airport
around 150 PM CDT.
Fort Mc Coy around 155 PM CDT.
West Salem and Bangor around 200 PM CDT.
Other locations impacted by these storms include Irish Hill, Goose
Island, Stevenstown, Rockland, Blue Bird Campground, New Hartford
and Severson Coulee.
This includes the following highways...
Interstate 90 in Minnesota between mile markers 261 and 276.
Interstate 90 in Wisconsin between mile markers 1 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4406 9058 4372 9115 4385 9172 4398 9141
4399 9132 4402 9134 4406 9124 4405 9122
4407 9121
TIME...MOT...LOC 1825Z 267DEG 38KT 4400 9110 4384 9161
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KurzLocal storm report, Jun 13, 1:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
136 PM CDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN TOMAH 43.99N 90.50W
06/13/2022 M1.40 INCH MONROE WI TRAINED SPOTTER
&&Local storm report, Jun 13, 1:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
145 PM CDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HEAVY RAIN 1 WNW HOLMEN 43.97N 91.27W
06/13/2022 M2.89 INCH LA CROSSE WI NWS EMPLOYEE
STANDING WATER IN VILLAGE PARK.
&&Local storm report, Jun 13, 1:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
146 PM CDT MON JUN 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HEAVY RAIN 5 SW ELBA 44.05N 92.09W
06/13/2022 M2.08 INCH OLMSTED MN AMATEUR RADIO
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:36 AM CDT | Heat Advisory | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 40 hr |
| Jun 13, 7:47 AM CDT | Special Weather Statement | ARX | Dodge | 28 min |
| Jun 13, 8:15 AM CDT | Special Weather Statement | ARX | Dodge | 45 min |
| Jun 13, 9:09 AM CDT | Special Weather Statement | ARX | Wabasha | 51 min |
| Jun 13, 9:29 AM CDT | Flood Watch | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 23 min |
| Jun 13, 9:52 AM CDT | Flood Watch | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 4 hr |
| Jun 13, 9:58 AM CDT | Special Weather Statement | ARX | Houston | 47 min |
| Jun 13, 11:19 AM CDT | Areal Flood Advisory | ARX | Houston, Winona | 4 hr |
| Jun 13, 12:11 PM CDT | Special Weather Statement | ARX | Houston | 34 min |
| Jun 13, 1:55 PM CDT | Areal Flood Advisory | ARX | Houston, Winona | 94 min |
Nearby
River Flood Warnings in Minnesota, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.